It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=vickie45;2846669]wow thats wonderfull im on 1 mg xanax 3 times a day and i dont know how to even start getting off i was put on mine for depression and panic attacks and my life is worse now then ever i also have thyriod trouble high levels but they are coming down do i do this on my own or do i need a dr to help me get off the xanax i never over take but i do take 3 a day im weening off the celexa the dr gave me so far this is my first week so how does one taper off and if so how bad are the side effects??? i want off all these meds because the only trouble i have is my thyriods.
and if you can do it im sure i can but a friend of mine told me he was a total mess he said getting off his was his worst nightmare .any advice for me would be very helpfull as im sick of drs putting me on xanax and all kinds of anti depressents and thinking im crazy yes im crazy because of the meds now my thyriod meds i have to take for life.i been on theses meds for 1 yr now.right after i had surgery.
thanks vickie45:wave:[/QUOTE]

Hi Vickie,

Xanax can be a great med for people who take it only very occasionally or for a very short period of time due to a major life event. Taking it every day sets us up for major trouble pretty quickly. Like you, I had a doctor who just gave me plenty of it for "anxeity". She didn't believe me when I said I was physically addicted.

Physical addiction happens with a few week or months. This stuff takes over quick.

First off, my recommendation is that you do a search for Professor Heather Ashton in the UK, and read her report on benzo tapering and withdrawal - if you haven't already. I learned so much from this, as well as the websites it directed me to.

But - a word of caution when reading all of the info: Do not let the horror stories freak you out, okay? I let them get to me at first & it made me feel a lot worse because of the anxiety it caused. None of the horrific things happened to me - and don't happen to most people. So please try to remember that first & foremost.

I started xanax due to a heart arrythmia that was freaking me out (because I could feel it) every day. At first it really helped - within about 8 months I felt worse & worse. It was due to the tolerance & daily withdrawals that come with benzo uses, unless you keep increasing & increasing. Eventually you will hit a bad place.

Many doctors do not recognize how bad Xanax (benzos) are. Most thought I could just stop taking them - bad idea! One said I should taper, so I listened to him.

He said to make very, very small cuts & only taper down when I felt ready. I tapered over a period of 9 weeks - which may have been a bit too fast in many opinions.

Some people taper with the aid of Valium (if you can get a doc to give it to you); others go to rehab & are given Depakote. I just wanted off & did my own taper.

It was very tough at times. But I'm a lot better now. It was worth the fight. If you do a search, you can find my posts which talk about my WD's & stuff. (Some people thought that I was having WD's assuming that I quit Cold Turkey - but I did not quit Cold Turkey.) Benzo WD are very different from other drugs for many people.

Be ready to take care of yourself. Not many people in your world are going to understand what you are feeling. Post on these boards, read Professor Ashtons manual - do everything you can to make it through.

Wean off the celexa & wait until you feel ready to start the xanax taper. I took Paxil years ago & weaned off over a month period. The only side effect I had from Paxil WD was headaches & head zaps. Not TOO bad, IMO.

I also have a thyroid problem - but for now it is just under watch by the MD's.

Good luck to you - you can do this. You are going to feel a LOT better eventually, once you get the Xanax out of your life on a daily basis!
[QUOTE=zosolizard;2847430]Hi Vickie,

Xanax can be a great med for people who take it only very occasionally or for a very short period of time due to a major life event. Taking it every day sets us up for major trouble pretty quickly. Like you, I had a doctor who just gave me plenty of it for "anxeity". She didn't believe me when I said I was physically addicted.

Physical addiction happens with a few week or months. This stuff takes over quick.

First off, my recommendation is that you do a search for Professor Heather Ashton in the UK, and read her report on benzo tapering and withdrawal - if you haven't already. I learned so much from this, as well as the websites it directed me to.

But - a word of caution when reading all of the info: Do not let the horror stories freak you out, okay? I let them get to me at first & it made me feel a lot worse because of the anxiety it caused. None of the horrific things happened to me - and don't happen to most people. So please try to remember that first & foremost.

I started xanax due to a heart arrythmia that was freaking me out (because I could feel it) every day. At first it really helped - within about 8 months I felt worse & worse. It was due to the tolerance & daily withdrawals that come with benzo uses, unless you keep increasing & increasing. Eventually you will hit a bad place.

Many doctors do not recognize how bad Xanax (benzos) are. Most thought I could just stop taking them - bad idea! One said I should taper, so I listened to him.

He said to make very, very small cuts & only taper down when I felt ready. I tapered over a period of 9 weeks - which may have been a bit too fast in many opinions.

Some people taper with the aid of Valium (if you can get a doc to give it to you); others go to rehab & are given Depakote. I just wanted off & did my own taper.

It was very tough at times. But I'm a lot better now. It was worth the fight. If you do a search, you can find my posts which talk about my WD's & stuff. (Some people thought that I was having WD's assuming that I quit Cold Turkey - but I did not quit Cold Turkey.) Benzo WD are very different from other drugs for many people.

Be ready to take care of yourself. Not many people in your world are going to understand what you are feeling. Post on these boards, read Professor Ashtons manual - do everything you can to make it through.

Wean off the celexa & wait until you feel ready to start the xanax taper. I took Paxil years ago & weaned off over a month period. The only side effect I had from Paxil WD was headaches & head zaps. Not TOO bad, IMO.

I also have a thyroid problem - but for now it is just under watch by the MD's.

Good luck to you - you can do this. You are going to feel a LOT better eventually, once you get the Xanax out of your life on a daily basis![/QUOTE]

yes i know it my friend told me when he went off he went cold turkey he went and stayed with his sister he told me it was his worst nightmare but hes now all better and yes im letting my dr ween me off my new dr that is my poor sister is addicted to hers shes been on hers for 13 yrs and she takes them like she will take one then 2 to 3 hrs later she will take another and yes im weening off celexa i was on 20 mg they were too much for me so i cut them in half and the drugstore told me take the half for 2 weeks then 1 every other day then stop for 1 week my new dr cant tell me on the celexa he said the dr who gave them to me had too and that was my psychatrist and he refuses to tell me how because he got mad cause i wanted off both celexa and xanax and so he termanated me oh well he done me a favor i didnt need a psychatrist or anti depressents mine was due from my thyriods went out of whack right after i had my left ovary and tube removed jan 2006 thats what happened to me .but i will get through it if it gets bad i dont know what i'll do cause i dont want another panic attack or the depression or the agraphobia i finally got my life back it only took me 7 weeks to start feeling good again but i want off the other meds if i dont need them and i dont think i need them but after i get the celexa out of my body first and i did hear xanax is worse to come off of but i only been taking mine for 1 yr so hopefully i'll get through it .god bless





All times are GMT -7. The time now is 11:59 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!